Nearly 4 weeks off the Warfarin

I had my cardio review back in December. I was told that I could halve my Flecainde meds reduced from 200mg a day to 100mg a day and that I could stop my Warfarin. I had been on these for 3 years. It was agreed that I could reduce the meds with a view of stopping them.

I haven't been in AF, but every so often - maybe once or twice a week, I have suffered the dizzy spells that I used to have when first diagnosed with AF nearly 4 years ago. I have had more frequent chest pain, but not sure if it's just a coincidence. I seem to have more of the "ectopic beats" It's just a big pause , then a load of thuds.

I am having a 24 hour heart monitor fitted on the 22 Jan as Cardio were concerned about these rapid beats that I get.

I have been told that if I don't go into AF about 2 months of my appointment back in December, I can stop the Flec completely. But I still take the Verapramil tablets. It does annoy me still that the cardio team just don't listen when I say that the Flec makes me feel foggy all of the time.

7 Replies

oldestnewest
  • it is very difficult to get the cardio team to listen to us and so annoying, but when they do listen they are all concerned , send us home on new meds and say come back in 6 months but if the new meds dont work we are back to square one , its so horrable

  • RainingCatz,

    First off... I feel your pain. I played with a cardiologist for almost 10 years who just refused to listen to what I was telling him.

    Are you seeing a cardiologist or an Electrophysiologist. As soon as I fired my Cardio and saw an EP my life and treatment changed. As far as saying you have not been in AF.... I can feel my AF very strong about 90% of the time BUT I have been in AF shown by my daily BP monitor and did not know it. I have a monitor that records results and I can upload the data to my comp and print it out and there have been quite a few that showed a fast irregular heartbeat that I had not felt before taking my BP.

    You were diagnosed with AF 4 years ago and AF doesn't just go away on it's own. If you have been on Flecainde and haven't had any AF attacks then it sounds like the Flecainde has worked. Why would you stop talking it? I'm not sure that is the Med that I would have chosen, I might have tried another less powerful Med to start and if it did not work then step up.

    All in all, I think I would be seeing another Dr (especially an EP) and at the very least getting a second opinion before stopping the warfarin. If you stop the Flecainde and then start having attacks you can always start it again BUT you are protected from stroke by the warfarin. If you stop the warfarin and then the attacks start again you could be a stroke waiting to happen.

  • Hi

    I am seeing the EP who carried out my ablation. I saw one of his registrars just once and had an awful experience. Since then, I see the EP. I go into fast AF every few months. I've been in hospital quite a few times with it, but for the last few times, I just rest at home and take an extra Flec.

    I chose to stop taking it because I haven't worked since taking them. I am too unwell to carry out normal tasks like I used to, I think the Flec is keeping the AF at bay most of the time,

    The warfarin was stopped 4 weeks ago. I was started off on Digoxin and Dialtzem. (however you spell it) I was unwell whilst taking it, so it was changed to Verapramil and Flec.

    Yes, I have to admit that I am a little worried now. I should say, further to this blog, last night, I emailed the EP about my concerns. I hope to hear a reply soon.

  • RainingCatz,

    Have you tried any other Rhythm control drugs. I was first started on Cardizem and that lasted about 2 weeks. I did not have the energy to walk to the restroom. I now take Rythmol and for the first few weeks I could feel a little tired but now I don't even notice it.

    I'm glad your asking the EP about your concerns. If you are still having AF attacks, how ever rare, I would want to ensure that my stroke chances are minimal. I really hate taking warfarin but I hate strokes more....

  • Hi,

    I am limited in to what I can take as I am asthmatic. I have asked before and our hospital only prescribes so many AF drugs - which seem to be those 4 that I have mentioned.

    I am waiting for my response from the EP, so watch this space.

  • Was put onto Flecanide following an ablation a few years ago

    . Wow how it took it's toll on me!! Felt so weak could hardly walk without feeling life draining out of me. Cardiologist was excellent had me back to check things over quite a few times, then decided to try amiodarone which has worked well. Now off warfarin in the past few weeks and on Pradaxa, any feedback on this anicoagulant.

  • Was put onto Flecanide following an ablation a few years ago

    . Wow how it took it's toll on me!! Felt so weak could hardly walk without feeling life draining out of me. Cardiologist was excellent had me back to check things over quite a few times, then decided to try amiodarone which has worked well. Now off warfarin in the past few weeks and on Pradaxa, any feedback on this anicoagulant.

You may also like...